Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 59, NWS Albuquerque, NM

December 25, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 25, 2008, 11:21 PM MST. It took effect at Dec 26, 2008, 4:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 11:21 PM MST (06:21 UTC)
In effect from
Dec 26, 2008, 4:00 AM MST
Expired
Dec 26, 2008, 6:00 PM MST
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 260621
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1121 PM MST THU DEC 25 2008

NMZ016-017-026-261500-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1121 PM MST THU DEC 25 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. 

STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL
AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH
ARE POSSIBLE THROUGH FRIDAY AFTERNOON. PERSONS TRAVELLING ALONG
HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. SURFACE
WINDS SHOULD GRADUALLY SUBSIDE BY LATE AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS.

$$

NMZ005>007-012-013-018>021-261500-
/O.NEW.KABQ.WI.Y.0059.081226T1100Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
1121 PM MST THU DEC 25 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55
MPH WILL DEVELOP ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN AROUND DAYBREAK ON FRIDAY...ESPECIALLY ALONG THE INTERSTATE
25 CORRIDOR FROM SPRINGER TO LAS VEGAS. BY MID TO LATE MORNING...
WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW
MEXICO. SURFACE WINDS SHOULD SHIFT TO THE WEST BY LATE AFTERNOON
BEFORE GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
4 follow-up statements
000 
WWUS75 KABQ 261152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MST FRI DEC 26 2008

NMZ016-017-026-261900-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
452 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF
CHAVES COUNTY.

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS
WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70
MPH ARE POSSIBLE THROUGH THIS AFTERNOON. PERSONS TRAVELING ALONG
HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND
SHOULD GRADUALLY SUBSIDE THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO
CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED
ROADS.

$$

NMZ005>007-012-013-018>021-261900-
/O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
452 AM MST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON
FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR
55 MPH WILL BLOW ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER
TO LAS VEGAS AND RATON. BY MID TO LATE MORNING...THE STRONG WINDS
SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW
MEXICO. THE WIND SHOULD SHIFT TO THE WEST LATE THIS AFTERNOON
BEFORE GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 261832
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MST FRI DEC 26 2008

NMZ016-017-026-262300-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1132 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70
MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO
AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE
AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT
VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS
EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

$$

NMZ005>007-012-013-018>021-262300-
/O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
1132 AM MST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR
55 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE.
WINDS ARE EXPECTED TO BECOME WESTERLY LATE THIS AFTERNOON BEFORE
GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. 

$$

34
000 
WWUS75 KABQ 262207
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MST FRI DEC 26 2008

NMZ016-017-026-270100-
/O.EXT.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
307 PM MST FRI DEC 26 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES
COUNTY.

STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR
60 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND
GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE EARLY
EVENING HOURS. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT
VERY STRONG CROSS WINDS. WIND SPEEDS WILL GRADUALLY SUBSIDE THIS
EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.
HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES.

$$

NMZ005>007-012-013-018>021-270100-
/O.EXT.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
307 PM MST FRI DEC 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON
ACROSS MUCH OF EASTERN NEW MEXICO.

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
55 MPH WILL CONTINUE THROUGH EARLY EVENING FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WIND SPEEDS
WILL GRADUALLY DECREASE THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

34
000 
WWUS75 KABQ 270045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MST FRI DEC 26 2008

NMZ016-017-026-270145-
/O.EXP.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
545 PM MST FRI DEC 26 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER
SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH
THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL
EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAYS 70 AND 380...
AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS.

$$

NMZ005>007-012-013-018>021-270145-
/O.EXP.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
545 PM MST FRI DEC 26 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER
SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH
THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL
EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAY 285 FROM SANTA
FE TO ROSWELL...AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:40 PM MST, 8 hours 41 minutes earlier.

Area forecast discussion, Dec 25, 2:40 PM MST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MST THU DEC 25 2008

.DISCUSSION...
MAIN FOCUS THIS FORECAST CYCLE OBVIOUSLY ON THE NEXT UPSTREAM
SYSTEM THAT SWEEPS ACROSS NM FRI AND FRI NIGHT.

MEANWHILE SECOND SHORT WAVE OF THE WEEK IS CROSSING THE STATE THIS
PM WITH MOSTLY LIGHT SNOW CONFINED TO THE HIGH COUNTRY OF THE WRN
AND NRN MOUNTAINS. STRONG WARM ADVECTION INTO THE STATE HAS SENT
TEMPS SOARING OVER THE ERN PLAINS TO NEAR RECORD LEVELS...AND
BOOSTED TEMPS IN THE W WELL ABOVE FREEZING TO PREVENT ANY SNOW
ACCUMULATIONS EXCEPT TO THE HIGHEST AREAS OF THE WRN AND NRN
MOUNTAINS. THAT WILL CHANGE LATE TONIGHT INTO FRI NIGHT AS A
STRONG COLD FRONT MOVES ACROSS THE STATE. NEXT UPPER LEVEL STORM
WILL SWEEP ACROSS NM FRI AND FRI NIGHT.

WILL KEEP HIGHLIGHTS AS IS EXCEPT TO ISSUE A WINTER WEATHER
ADVISORY FOR ZNS 10 AND 11 FROM 4 AM FRI TO MIDNIGHT FRI NIGHT.
WILL KEEP THE HIGH WIND WARNING FOR ZNS 16..17 AND 26 THROUGH THE
DAY FRI. WINDS MAY SUBSIDE FOR A WHILE TON BUT SHOULD POP RIGHT
BACK UP FRI AS 60 TO 70 KNOT 700 MB WINDS WILL BE JUST OVERHEAD.
WILL ALLOW WIND ADVISORIES OVER THE E TO EXPIRE AT 6 PM. ADDITIONAL
WIND ADVISORIES WILL BE NEEDED OVER MUCH OF THE E ON FRI. PLENTY
ENOUGH WIND IN THE W AND N TO CREATE EXTENSIVE BLOWING AND DRIFTING
SNOW FRI.

THE SNOW WILL DIMINISH AND COME TO AN END OVER MOST AREAS FRI NIGHT
AND SAT. LINGERING SNOW SHOWERS WILL PERSIST OVER THE NRN MOUNTAINS
AND NE ON SAT. TEMPS SAT AND SAT NIGHT WILL BE DOWNRIGHT COLD. SUN
SHOULD THEN BE DRY WITH MODERATING PM TEMPS. MUCH OF NEXT WEEK IS
LOOKING DRY AND MILDER AS WELL WITH A W THEN NW FLOW ALOFT. THE NW
FLOW WILL ALLOW A COUPLE OF COLD FRONTS TO DROP INTO THE NE FOR
THE SECOND HALF OF THE WEEK...BUT TEMPS WILL ONLY DROP BACK TO NEAR
NORMAL FOR LATE DEC AND EARLY JAN. NOTHING MORE THAN A FEW RAIN
AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED NEXT WEEK...IN THE
WED THROUGH THU TIME PERIOD. CHJ

&&

.AVIATION...
AREAS OF MVFR AND IFR CEILINGS AND VSBYS WILL PERSIST OVER THE
NORTHERN MOUNTAINS IN SNOW AND BLOWING SNOW. MOUNTAIN TOPS WILL
BE OBSCURED. SNOW SHOWERS WILL GENERALLY BE CONFINED TO HIGHER
TERRAIN THRU 12Z. THEREAFTER...LOWER ELEVATIONS ACROSS NORTHERN
AND WESTERN NEW MEXICO ARE EXPECTED TO FILL IN WITH SNOW AND
CEILINGS WILL LOWER...INCLUDING AT KFMN AND KGUP. SNOW SHOWERS...
OCCASIONALLY MIXED WITH RAIN AT LOWER ELEVATIONS...WILL TRANSITION
SOUTHEASTWARD FRIDAY AFTERNOON. MEANWHILE...SOUTHWEST WINDS OF 25
TO 35KT WITH GUSTS TO 45KT WILL PERSIST ALONG AND EAST OF THE
CENTRAL MTN CHAIN THROUGH APPROX 01Z. THEN WINDS WILL PICK BACK UP
AGAIN FRIDAY AROUND 12Z AND PERSIST THRU THE AFTN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 34

&&

.FIRE WEATHER...
FIRST UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE STATE THIS
AFTERNOON. STRONG AND GUSTY WINDS HAVE BEEN NOTED ACROSS THE
EAST...WITH TEMPERATURES CLIMBING WELL ABOVE NORMAL IN THESE
AREAS. THESE WINDS WILL DECREASE AFTER SUNSET...BUT MAY STILL BE
BREEZY IN SOME LOCALES. ACROSS THE WEST AND NORTH...ISOLATED TO
SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS HAVE PERSISTED THIS
AFTERNOON. AS A SECOND AND STRONGER UPPER LEVEL TROUGH NEARS THE
STATE TONIGHT...SNOW SHOWERS WILL INCREASE IN COVERAGE ACROSS THE
NORTHWEST THIRD OF THE STATE. SIGNIFICANT SNOW ACCUMULATIONS ARE
STILL EXPECTED... ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE
NORTHWEST MOUNTAINS. SNOW SHOWERS...POSSIBLY MIXED WITH RAIN AT
LOWER ELEVATIONS...WILL MOVE INTO CENTRAL NEW MEXICO DURING THE
DAY ON FRIDAY. IN ADDITION...STRONG AND GUSTY WINDS WILL REDEVELOP
DURING THE MORNING HOURS ON FRIDAY ACROSS THE EAST. GUSTY WINDS
WILL ALSO BE POSSIBLE ACROSS THE WEST AND NORTH...BUT WILL BE
CONFINED TO THE HIGHER TERRAIN OR NEARBY SHOWER ACTIVITY. THIS
SECOND UPPER LEVEL TROUGH WILL FINALLY SWING ACROSS THE STATE
FRIDAY NIGHT...LEAVING MUCH DRIER AND COLDER CONDITIONS IN ITS
WAKE. WEAKER FLOW ALOFT AND DECLINING DAYTIME HUMIDITIES...
ESPECIALLY ACROSS THE EASTERN PLAINS...WILL BE THE RULE THIS
WEEKEND THROUGH EARLY NEXT WEEK.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  27  31  11  28 /  70  60  20   5
GALLUP..........................  26  30   0  27 /  80  70  20   0
GRANTS..........................  26  33   6  28 /  50  70  30   5
GLENWOOD........................  29  44  17  45 /  40  70  20   5
CHAMA...........................  18  23  -4  23 /  90  80  30  10
LOS ALAMOS......................  26  29  15  25 /  40  60  30   0
RED RIVER.......................  17  23  -6  22 /  80  70  30  10
TAOS............................  23  29  -4  24 /  70  60  30  10
SANTA FE........................  24  29   8  27 /  50  70  30   0
SANTA FE AIRPORT................  28  32  11  27 /  40  60  30   0
ESPANOLA........................  27  33   5  32 /  30  50  30   0
ALBUQUERQUE HEIGHTS.............  32  39  19  34 /  30  40  30   0
ALBUQUERQUE VALLEY..............  32  41  12  37 /  30  40  30   0
ALBUQUERQUE FOOTHILLS...........  29  36  16  33 /  40  50  30   5
ALBUQUERQUE WEST MESA...........  29  39  17  40 /  30  50  30   5
SOCORRO.........................  30  45  15  42 /  20  30  30   0
SANDIA PARK/CEDAR CREST.........  26  31  14  32 /  50  60  30   0
MORIARTY/ESTANCIA...............  31  35  16  30 /  20  50  30   0
CARRIZOZO.......................  36  38  23  40 /  20  40  30   0
RUIDOSO.........................  35  47  15  35 /  30  40  30   0
RATON...........................  29  45  10  28 /  10  20  30  10
LAS VEGAS.......................  30  37   6  26 /  20  30  30   0
ROY.............................  31  42  12  37 /   0  20  30  10
CLAYTON.........................  34  47  16  34 /   0   5  30  20
SANTA ROSA......................  35  46  14  39 /   0  10  30   0
TUCUMCARI.......................  42  56  19  40 /   0   5  20  10
FORT SUMNER.....................  35  54  17  44 /   0  10  20   0
CLOVIS..........................  37  57  21  44 /   0   5  10   0
PORTALES........................  39  60  22  46 /   0   5  10   0
ROSWELL.........................  40  64  26  49 /   0   5  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ001>004-008-014.

WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ005>007-010>013-018>021.

WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO MIDNIGHT MST FRIDAY
NIGHT FOR THE FOLLOWING ZONES...NMZ010-011.

HIGH WIND WARNING UNTIL 4 PM MST FRIDAY FOR THE FOLLOWING ZONES...
NMZ016-017-026.

&&

40/34
Hazardous weather outlook, Dec 25, 6:00 AM MST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU DEC 25 2008

NMZ001>021-026-261300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN PLAINS AND
PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM 10 AM UNTIL 6 PM.

WINTER STORM WARNINGS REMAIN IN EFFECT FOR THE NORTHERN AND WESTERN
MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FRIDAY OVER NORTHERN
AND WESTERN NEW MEXICO...AS WELL AS THE NORTHWEST PLATEAU AND UPPER
RIO GRANDE VALLEY...WHERE WINTER STORM WARNINGS REMAIN IN EFFECT
UNTIL 6 PM FRIDAY EVENING. IN ADDITION...STRONG AND GUSTY SOUTHWEST
TO WEST WINDS ARE EXPECTED OVER NORTHERN AND CENTRAL NEW MEXICO
FRIDAY. POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO AROUND 60 MPH OVER THE SOUTH CENTRAL MOUNTAINS AND
SOUTHEAST PLAINS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

In the hours before

Local storm report, Dec 25, 5:36 PM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHAMA                   36.89N 106.58W
12/25/2008  M4.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

CORRECTED LOCATION OF STALE REPORT.

DPORTER
Local storm report, Dec 25, 5:40 PM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/25/2008  M40.00 MPH       LINCOLN            NM   AWOS

1135 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/25/2008  M45.00 MPH       LINCOLN            NM   AWOS

1215 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
12/25/2008  M60.00 MPH       LINCOLN            NM   AWOS

1215 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/25/2008  M47.00 MPH       LINCOLN            NM   AWOS

0309 PM     SNOW             6 E TAOS                36.39N 105.47W
12/25/2008  M1.0 INCH        TAOS               NM   PUBLIC

0400 PM     SNOW             CHAMA                   36.89N 106.58W
12/25/2008  M9.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0415 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/25/2008  M43.00 MPH       LINCOLN            NM   AWOS

&&

DPORTER
Local storm report, Dec 25, 10:08 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1008 PM MST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     SNOW             CHAMA                   36.89N 106.58W
12/25/2008  M11.0 INCH       RIO ARRIBA         NM   CO-OP OBSERVER

&&

DPORTER

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.